Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 54, NWS Lubbock, TX

June 12, 2005Crosby County, Dickens County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 12, 2005, 5:11 PM CDT for Crosby County, Dickens County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 5:11 PM CDT (22:11 UTC)
Expired
Jun 12, 2005, 5:45 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Crosby County, TX, Dickens County, TX

The radar

The Lubbock radar (KLBB), 70 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:22 PM CDTHAIL 1Mcadoo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:20 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 122212
TORLUB
TXC107-125-122245-
/O.NEW.KLUB.TO.W.0054.050612T2211Z-050612T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  DICKENS COUNTY IN NORTHWEST TEXAS
  CROSBY COUNTY IN NORTHWEST TEXAS

* UNTIL 545 PM CDT

* AT 510 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 7 MILES
  SOUTHWEST OF MCADOO...OR ABOUT 8 MILES EAST OF CROSBYTON...MOVING  
  EAST AT 25 MPH. ANOTHER TORNADO WAS REPORTED AT THE INTERSECTION   
  OF HIGHWAY 28 AND HIGHWAY 193 IN NORTHEAST CROSBY COUNTY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MCADOO.

IF YOU ARE IN THE PATH OF THESE TORNADOES...TAKE COVER NOW ABANDON 
MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID 
WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3383 10119 3359 10119 3367 10086 3384 10089

$$
1 follow-up statement
000 
WWUS54 KLUB 122223
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
521 PM CDT SUN JUN 12 2005

TXC107-125-122245-
/O.CON.KLUB.TO.W.0054.000000T0000Z-050612T2245Z/
DICKENS TX-CROSBY TX-
521 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR CROSBY AND
DICKENS COUNTIES...

AT 519 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THE MOST DANGEROUS PART OF 
THIS STORM WAS LOCATED 9 MILES EAST OF CROSBYTON OR NEAR THE CROSBY 
AND DICKENS COUNTY BORDER WEST OF MCADOO...MOVING EAST AT 10 MPH. 
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES.

THE COMMUNITY OF MCADOO IS IN THE PATH OF THIS STORM.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.

LAT...LON 3383 10119 3359 10119 3367 10086 3384 10089

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:20 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SUN JUN 12 2005

.SHORT TERM...
NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS
AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC
ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF
MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE
TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL
AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF
CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND
TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD
HELP US WARM BACK INTO THE 90S.

.LONG TERM...
CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN
BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT
FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON
TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK
SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST
FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER.

OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER
TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME
STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING
EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  87  59  85 /   0  10  10  10
TULIA         60  85  62  83 /  10  10  10  10
PLAINVIEW     63  87  63  85 /  10  10  10  10
LEVELLAND     63  91  63  88 /   0  10  10  10
LUBBOCK       65  92  64  89 /  10  10  10  10
BROWNFIELD    65  94  64  91 /   0  10  10  10
CHILDRESS     68  93  66  87 /  50  10  10  10
SPUR          67  94  66  91 /  20  10  10  10
ASPERMONT     69  97  69  92 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/24

In the hours before

Special weather statement, Jun 12, 12:15 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CDT SUN JUN 12 2005

TXZ024>026-030>032-036>038-041>044-130300-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING-
LYNN-MOTLEY-STONEWALL-
1215 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 464
EFFECTIVE UNTIL 10 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE
FOLLOWING COUNTIES...

BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
HALL...KENT...KING...LYNN...MOTLEY...AND STONEWALL.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

SILVERTON...MEMPHIS...CHILDRESS...PADUCAH...MATADOR...FLOYDADA...
CROSBYTON...DICKENS...GUTHRIE...ASPERMONT...JAYTON...POST...AND
TAHOKA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

FOX
Local storm report, Jun 12, 5:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             WHITE RIVER LAKE        33.48N 101.10W
06/12/2005  1.00 INCH        CROSBY             TX   PUBLIC

            REPORTED AT WHITE RIVER LAKE MARINA

&&

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningLUBSwisher63 min
Jun 11, 10:10 PM CDTSevere Thunderstorm WarningLUBCastro65 min
Jun 12, 1:00 PM CDTSevere Thunderstorm WarningLUBCrosby49 min
Jun 12, 3:36 PM CDTSevere Thunderstorm WarningLUBCrosby24 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningLUBCrosby43 min
Jun 12, 5:07 PM CDTSevere Thunderstorm WarningLUBDickens, Motley53 min
Jun 12, 5:26 PM CDTTornado WarningLUBMotley40 min
Jun 12, 5:33 PM CDTSevere Thunderstorm WarningLUBKent57 min
Jun 12, 5:38 PM CDTTornado WarningLUBKent52 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningLUBDickens61 min
Jun 12, 6:28 PM CDTTornado WarningLUBDickens32 min
Jun 12, 6:30 PM CDTTornado WarningLUBKent45 min
Jun 12, 6:55 PM CDTTornado WarningLUBStonewall65 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.